Alert archive / Idaho / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 1, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at May 1, 2021, 3:13 PM MDT for 5 counties in Idaho. It was in force for 47 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2021, 3:13 PM MDT (21:13 UTC)
- Expired
- May 1, 2021, 4:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Ada County, ID, Boise County, ID, Canyon County, ID, Elmore County, ID, Owyhee County, ID
The radar
The Boise radar (KCBX), 13 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 3:14 PM MDT | TSTM WND DMG | 1 N Meridian, ID | POWER OUTAGE FOR 5500 CUSTOMERS IN NORTH MERIDIAN. |
| May 1, 3:15 PM MDT | TSTM WND DMG | 1 E Meridian, ID | 1471 CUSTOMERS WITHOUT POWER. |
| May 1, 3:21 PM MDT | TSTM WND GST 58 | 3 S Boise, ID | MESONET STATION TT380 PRAWS 13. |
| May 1, 3:28 PM MDT | TSTM WND GST 68 | 2 Ne Boise, ID | MESONET STATION TT289 CRESTLINE TRAIL. |
| May 1, 3:35 PM MDT | TSTM WND GST 57 | 16 Nw Mountain Home, ID | MESONET STATION UP237 16.0 N MOUNTAIN HOME AFB (UPR). |
| May 1, 3:43 PM MDT | TSTM WND GST 56 | 1 S Mountain Home Afb, ID | AWOS STATION KMUO MOUNTAIN HOME AFB. |
| May 1, 3:52 PM MDT | TSTM WND GST 58 | 1 S Mountain Home Afb, ID | AWOS STATION KMUO MOUNTAIN HOME AFB. |
| May 1, 3:52 PM MDT | NON-TSTM WND GST 58 | 1 S Mountain Home Afb, ID | AWOS STATION KMUO MOUNTAIN HOME AFB. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.2 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2291 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
078
WUUS55 KBOI 012113
SVRBOI
IDC001-015-027-039-073-012200-
/O.NEW.KBOI.SV.W.0001.210501T2113Z-210501T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boise ID
313 PM MDT Sat May 1 2021
The National Weather Service in Boise has issued a
* Severe Thunderstorm Warning for...
Ada County in southwestern Idaho...
Southwestern Boise County in southwestern Idaho...
Southwestern Elmore County in southwestern Idaho...
East central Canyon County in southwestern Idaho...
Northwestern Owyhee County in southwestern Idaho...
* Until 400 PM MDT..
* At 313 PM MDT, a severe thunderstorm was located over southwestern
Boise, moving east at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...62 mph gust at the airport a at 3:11 pm MDT.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* This severe thunderstorm will be near...
Big Foot Butte around 320 PM MDT.
Lucky Peak Dam, Aldape Summit and Blacks Creek Reservoir around
330 PM MDT.
Lucky Peak Spring Shores Marina, Lucky Peak Reservoir, Arrowrock
Dam and Boise Stage Stop around 340 PM MDT.
Mountain Home Air Force Base around 350 PM MDT.
Arrowrock Reservoir and Twin Springs around 400 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4320 11652 4377 11647 4371 11562 4301 11580
TIME...MOT...LOC 2113Z 270DEG 32KT 4358 11631
HAIL...<.75IN
WIND...70MPH
$$
SP1 follow-up statement
165
WWUS55 KBOI 012156
SVSBOI
Severe Weather Statement
National Weather Service Boise ID
356 PM MDT Sat May 1 2021
IDC001-015-027-039-073-012205-
/O.EXP.KBOI.SV.W.0001.000000T0000Z-210501T2200Z/
Ada ID-Boise ID-Elmore ID-Canyon ID-Owyhee ID-
356 PM MDT Sat May 1 2021
...THE SEVERE THUNDERSTORM WARNING FOR ADA...SOUTHWESTERN BOISE...
SOUTHWESTERN ELMORE...EAST CENTRAL CANYON AND NORTHWESTERN OWYHEE
COUNTIES WILL EXPIRE AT 400 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds and heavy rain are still
possible in the wake of this storm. Strong winds with the gust front
are now moving east through Elmore County, but have dropped below
severe levels.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
LAT...LON 4320 11652 4377 11647 4371 11562 4301 11580
TIME...MOT...LOC 2155Z 270DEG 32KT 4358 11586
$$
SPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:26 PM MDT, 47 minutes earlier.
Area forecast discussion, May 1, 2:26 PM MDT, 47 minutes before
Area Forecast Discussion National Weather Service Boise ID 226 PM MDT Sat May 1 2021 .SHORT TERM...Tonight through Monday night...At 2 PM MDT showers and scattered thunderstorms were developing in eastern Oregon and moving rapidly into southwest Idaho. Expect showers and thunderstorms in the Lower Treasure Valley, Upper Weiser Valley, and Owyhee Mountains between 3 PM and 6 PM MDT. Thunderstorms may contain small hail and gusty winds. After 6 PM showers and storms will continue both north and south of the Snake Basin but decrease within the Snake Basin. Thunderstorms should end by sunset. The showers should end before midnight except lingering rain and snow showers in eastern Valley County. West to northwest winds will continue gusty through tonight and Sunday, strongest Sunday afternoon, with gusts to 35 mph in the Snake Basin. Models see a chance of showers, but not thunderstorms, in south-central Idaho Sunday morning, then into the Camas Prairie Sunday afternoon. The rest of western Idaho and southeast Oregon will become mostly sunny Sunday and 4 to 8 degrees cooler than today. Clearing and cooler Sunday night with diminishing winds. Monday looks mostly sunny and about 5 degrees warmer as an upper ridge briefly passes through. A short wave trough to our north will bring a chance of rain and snow showers to our northern-most mountains Monday night. Southern areas will become mostly cloudy but stay dry. .LONG TERM...Tuesday through Saturday...An exiting trough on Tuesday will continue to produce showers in central Idaho and extreme eastern Oregon. A ridge will rebuild behind the trough on Wednesday into Thursday for a brief break in the precipitation. Temperatures could reach 15 to 20 degrees above normal on Thursday as a result of this ridge. A strong upper level low pressure system off the Pacific Northwest coast will begin to move onshore Thursday bringing a return of southwest flow aloft. This flow will permit limited moisture over the higher terrain with a few showers Thursday afternoon with more showers possible Friday and Saturday. Much of the forcing and moisture look to remain north of the forecast area at the moment, which has remained the trend in the ensemble guidance thus far. Cooler temperatures are expected, dropping to a few degrees cooler than normal by Saturday. && .AVIATION...Isolated MVFR showers and thunderstorms this afternoon and evening with a cold-frontal passage. Mountain obscurations. Surface winds: Northwest 8 to 15 kts except across the Treasure and Magic Valleys with winds of 15 to 25 kts. Gusts of 35 to 40 kts possible this afternoon. Stronger and erratic winds possible in thunderstorms. Winds aloft at 10k feet MSL: West to northwest 15 to 25 kts. Sunday Outlook...Showers and local mountain obscuration will linger through Sunday afternoon, mainly over the central Idaho mountains. Drier conditions are expected Sunday evening. Gusty west to northwest winds will continue, with the strongest winds expected south and east of Boise through the Magic Valley. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...LC LONG TERM....JDS AVIATION.....JDS
In the hours before
Special weather statement, May 1, 2:51 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Boise ID
251 PM MDT Sat May 1 2021
IDZ012-014-012130-
Upper Treasure Valley ID-Lower Treasure Valley ID-
251 PM MDT Sat May 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADA...CANYON AND
NORTHWESTERN OWYHEE COUNTIES UNTIL 330 PM MDT...
At 251 PM MDT, Doppler radar was tracking a strong thunderstorm over
Caldwell, moving east at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Nampa around 300 PM MDT.
Star and Kuna around 310 PM MDT.
Meridian, Eagle and Firebird Speedway around 320 PM MDT.
Boise, Garden City and Hidden Springs around 330 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4339 11682 4376 11690 4382 11628 4377 11623
4348 11615
TIME...MOT...LOC 2051Z 256DEG 27KT 4361 11667
LCLocal storm report, May 1, 3:03 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
303 PM MDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL 1 S NAMPA 43.57N 116.56W
05/01/2021 M0.50 INCH CANYON ID TRAINED SPOTTER
GUST UP TO 50 MPH
&&
JSMITHThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 2:51 PM MDT | Special Weather Statement | BOI | Canyon | 39 min |
| May 1, 3:39 PM MDT | Special Weather Statement | BOI | Elmore | 51 min |
| May 1, 3:41 PM MDT | Special Weather Statement | BOI | Elmore | 49 min |
| May 1, 4:28 PM MDT | Special Weather Statement | BOI | Gooding, Twin Falls | 47 min |
| May 1, 4:29 PM MDT | Special Weather Statement | BOI | Gooding, Twin Falls | 46 min |
| May 1, 5:27 PM MDT | Special Weather Statement | BOI | Jerome | 33 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.